Vitamin-A-induced hypercalcemia: response to corticosteroids.
Аннотация
Hypercalcemia caused by vitamin A toxicity and its prompt response to prednisone is described. Diagnosis was difficult in this 16-year-old patient because she denied recent ingestion of vitamin A and was thought to be bulimic. Intravenous fluids and loop diuretics lowered the serum calcium and ameliorated the symptoms of nausea and vomiting temporarily. During the 10 days of this therapy the serum calcium never fell below 11.5 mg/dl. Oral prednisone was then started and produced a prompt and lasting reduction of the serum calcium to normal. Physicians should be aware of this complication in teenagers who use vitamin A for cosmetic purposes and in patients who habitually overuse vitamin preparations.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.